Alert archive / Arizona / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood watch at Jul 26, 2011, 3:42 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jul 26, 2011, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 3:42 AM MST (10:42 UTC)
- In effect from
- Jul 26, 2011, 10:00 AM MST
- Expired
- Jul 26, 2011, 7:11 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
- Flood severity
- None
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WGUS65 KFGZ 261042 FFAFGZ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 342 AM MST TUE JUL 26 2011 AZZ004>007-009>017-039-040-262100- /O.NEW.KFGZ.FF.A.0002.110726T1700Z-110727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 342 AM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MST THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WATCH FOR COCONINO...NAVAJO AND APACHE COUNTIES IN ARIZONA. * FROM 10 AM MST THIS MORNING THROUGH THIS EVENING * ABUNDANT MOISTURE WILL BE PRESENT OVER MUCH OF NORTHERN ARIZONA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE THIS MORNING INTO EARLY THIS EVENING. THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING IN SOME LOCATIONS. * RECENTLY BURNED AREAS ARE ESPECIALLY VULNERABLE TO FLASH FLOODING. THIS INCLUDES THE SCHULTZ...WALLOW...AND LOCUST BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT DEVELOPING CONDITIONS MAY LEAD TO FLASH FLOODING WITHIN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS OR OTHER FLASH FLOOD PRONE AREAS...SHOULD CONTINUE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JJ
2 follow-up statements
555 WGUS65 KFGZ 262020 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 120 PM MST TUE JUL 26 2011 AZZ004>007-009>017-039-040-270300- /O.CON.KFGZ.FF.A.0002.000000T0000Z-110727T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 120 PM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * FLASH FLOOD WATCH FOR COCONINO...NAVAJO AND APACHE COUNTIES IN ARIZONA. * UNTIL 8 PM MST THIS EVENING * ABUNDANT MOISTURE WILL BE PRESENT OVER MUCH OF NORTHERN ARIZONA TODAY. SCATTERED THUNDERSTORMS HAVE DEVELOPED EARLIER TODAY AND WILL CONTINUE INTO EARLY THIS EVENING. THESE STORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING IN SOME LOCATIONS. * RECENTLY BURNED AREAS ARE ESPECIALLY VULNERABLE TO FLASH FLOODING. THIS INCLUDES THE SCHULTZ...WALLOW...AND LOCUST BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT DEVELOPING CONDITIONS MAY LEAD TO FLASH FLOODING WITHIN THE WATCH AREA. PEOPLE...ESPECIALLY THOSE LOCATED ALONG AREA CREEKS...RIVERS OR OTHER FLASH FLOOD PRONE AREAS...SHOULD CONTINUE TO MONITOR LATER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KD
578 WGUS65 KFGZ 270211 FFAFGZ FLOOD WATCH NATIONAL WEATHER SERVICE FLAGSTAFF AZ 711 PM MST TUE JUL 26 2011 AZZ004>007-009>017-039-040-270315- /O.CAN.KFGZ.FF.A.0002.000000T0000Z-110727T0300Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI 711 PM MST TUE JUL 26 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL ARIZONA... NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA HAS BEEN CANCELLED. THUNDERSTORM COVERAGE HAS DECREASED THIS EVENING TO MAINLY SCATTERED SHOWERS AND THUNDERSTORMS FROM FLAGSTAFF EASTWARD...WITH ISOLATED ACTIVITY TO THE WEST OF FLAGSTAFF. MOST OF THE PRECIPITATION IS EITHER LIGHT TO MODERATE WITH VERY LITTLE HEAVY RAIN. SINCE THE THREAT FOR HEAVY RAIN HAS GREATLY DECREASED...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 26, 3:30 AM MST, 12 minutes earlier.
Area forecast discussion, Jul 26, 3:30 AM MST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST TUE JUL 26 2011 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE NEXT SEVERAL DAYS BRINGING DAILY SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA. && .DISCUSSION...ABUNDANT MOISTURE RESIDES OVER THE REGION THIS MORNING. PRECIPITABLE WATER VALUES NEAR OR OVER ONE INCH...AND SURFACE DEWPOINTS ARE IN THE 50S AND LOW 60S. A MID-LEVEL DISTURBANCE LOCATED ACROSS WEST-CENTRAL AZ WILL MOVE SLOWLY NORTH TO NEAR THE UT/AZ BORDER BY EARLY AFTERNOON...AND MAY BECOME A FOCUS FOR CONVECTION LATER TODAY IF SUFFICIENT SFC HEATING OCCURS. OVERALL INSTABILITY DOES NOT LOOK TOO IMPRESSIVE FOR MOST AREAS...SO EXPECTING LITTLE IF ANY SEVERE WEATHER TODAY. HOWEVER...WITH THE DEEP MOISTURE...STORMS THAT DEVELOP WILL BE EFFICIENT RAINFALL PRODUCERS. FOR THIS REASON...WE WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG/NORTH OF THE MOGOLLON RIM AND WHITE MTNS TODAY. THIS INCLUDES THE RECENTLY BURNED AREAS. A DRYING TREND CAN BE EXPECTED WEDNESDAY AND THURSDAY FOR THE WESTERN PORTION OF AZ...BUT MOISTURE WILL LIKELY REMAIN IN PLACE ACROSS THE EASTERN PART OF THE STATE. CURRENT MODEL TRENDS INDICATE THAT MOISTURE WILL SURGE BACK OVER ALL OF NORTHERN ARIZONA FRIDAY AND THE WEEKEND FOR AN UPSWING IN THUNDERSTORM ACTIVITY. && .AVIATION...FOR THE 12Z PACKAGE...DEEP MOISTURE ACROSS NORTHERN ARIZONA TODAY WILL PRODUCE SCATTERED TO WIDESPREAD HEAVY SHOWERS AND THUNDERSTORMS FROM 17Z TO 04Z. COVERAGE WILL DECREASE AFTER 04Z WITH ISOLATED TO SCATTERED CONVECTION FORECAST. EXPECT ERRATIC AND GUSTY WINDS WITH MVFR/LCL IFR CONDITIONS NEAR HEAVY SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH 10 AM UNTIL 8 PM MST TODAY FOR ZONES AZZ004>007-009>017-039-040. && PUBLIC..................JJ AVIATION................BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 25, 4:30 AM MST, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 430 AM MST MON JUL 25 2011 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 430 AM MST MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIR MASS ACROSS THE REGION WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA THIS AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE BRIEF HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. A SLIGHT DRYING TREND IS POSSIBLE FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:03 PM MST | Areal Flood Advisory | FGZ | Apache | 117 min |
| Jul 25, 5:34 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 41 min |
| Jul 25, 5:40 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 35 min |
| Jul 25, 6:15 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 25, 6:31 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 74 min |
| Jul 25, 6:39 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 111 min |
| Jul 25, 6:56 PM MST | Flash Flood Warning | FGZ | Navajo | 3 hr |
| Jul 25, 7:02 PM MST | Flash Flood Warning | FGZ | Navajo | 84 min |
| Jul 25, 7:29 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 33 min |
| Jul 25, 8:59 PM MST | Special Weather Statement | FGZ | 46 min | |
| Jul 25, 9:05 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 40 min |
| Jul 25, 9:35 PM MST | Areal Flood Advisory | FGZ | Navajo | 2 hr |
| Jul 25, 10:22 PM MST | Areal Flood Advisory | FGZ | Navajo | 53 min |
| Jul 26, 12:01 PM MST | Flash Flood Warning | FGZ | Apache | 119 min |
| Jul 26, 2:08 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
| Jul 26, 2:48 PM MST | Special Weather Statement | FGZ | Apache | 57 min |
| Jul 26, 3:09 PM MST | Areal Flood Advisory | FGZ | Apache | 42 min |
Nearby
Flash Flood Watches in Arizona, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.